MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85451
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Report received stated that a 4 mm vessel that was posterior down facing.Slowly inflated 5x22x120 icast and deflated icast.Reinflated icast and the balloon popped and inverted on itself.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Based on the initial details provided the balloon was slowly inflated and deflated.When the balloon was re-inflated the balloon ruptured and upon withdrawal of the balloon back through the sheath the balloon inverted on itself and separated from the catheter shaft.Based on the follow-up details provided it appears as the stent was not deployed and considering the original complaint description where as the balloon was inflated contradicts this statement.Being that this case was a 4 vessel fenestrated case it is clear that the icast covered stent would have had to been navigated through the endograft as part of the procedure.This also contradicts the response to question #6 "did the device advance through any other grafts or stents?" the response was "no".If the renal artery was the target during the fenestrated case the icast covered stent would have had to navigate through the endograft at a minimum and through the fenestration of the endograft.Some endografts have fixation barbs to anchor the endograft into the aortic tissue.If the balloon of the icast covered stent were to make even the slightest contact with one of the fixation barbs, the balloon would rupture as the fixation barbs are laser sharpened.As there are no fluoroscopic images from the procedure a determination of the cause of the balloon rupture or burst was not able to be determined as only a small portion of the catheter was returned.A review of the device history records was conducted.The review shows that there were no non-conformances during the manufacture of the product and that all quality and performance requirements were met, including balloon burst testing to rated burst pressure.Based on the details of the complaint and the investigation results including the dhr review, the complaint cannot be confirmed.Additionally, there is no evidence to conclude that the device was deficient.It is likely that the balloon either made contact with a fixation barb of the endograft and or ruptured on a calcified lesion as the details indicate that the lesion was calcified.This cannot be confirmed however without fluoroscopic imaging from the case.Based on the results of the investigation the product met all specifications.The product was being used for treatment or diagnosis at the time when the event occurred.The device was directly involved in the reported incident.As the provided details indicate the icast covered stent was used in a 4 fenestrated endograft case within a lesion that was tortuous and calcified the most probable root cause is operational context.
 
Event or Problem Description
N/a.

Brand Name
ICAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key11536813
Report Number3011175548-2021-00360
Device Sequence Number11745473
Product Code JCT
UDI-Device Identifier00650862854510
UDI-Public00650862854510
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2023
Device Model Number85451
Device Catalogue Number85451
Device Lot Number467217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer04/13/2021
07/20/2022
Initial Report FDA Received Date03/21/2021
Supplement Report FDA Received Date04/15/2021
07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale
Patient Weight73 KG